Varapamil

I am on a waiting list for an ablation, and the consultant has put me on Varapamil, replacing bisopronol. My tachycardia is now much worse and more frequent. I've seen my GP, who has asked the consultant for advice. Two weeks later and nothing.

Anyone else had experience of Varapamil and it's effect?

m

My most recent diagnosis by the consultant is AVNRT.

4 Replies

oldestnewest
  • I have had Verapamil for 5 years with no problems.....120mg x 2 daily. last year I began to feel alittle faint and my GP decided to reduce the dose to 80mg x 2 daily....bingo... no further problems. I have not heard it is a 'problem' drug but we are all so fine tuned I can understand variations between patients.

  • I was experiencing PVC's and PAC's constantly and intermittent tachycardia where my Heart rate would go up to 180 doing nothing. It didn't last but a few minutes. I have a Bi-Ventricular Cardiac Resyncronization Device, Left sided diastolic dysfunction with preserved ejection fraction due to a severe relaxation abnormality of my left ventricle. This causes heart failure (stage 3) and pulmonary hypertension. They implanted the device because I also have a left bundle branch block which is worsening my symptoms upon exertion. They were hoping it would stop the extra symptoms and give me a better quality of life. That hasn't happened. But they did start me on verapamil. I take 100 milligrams every night and that has helped my tachycardia and my irregular heartbeat immensely. Before I had my surgery, I was talking verapamil but it didn't really help anything. Eventually the doc told me to stop taking it. But 6 months after I had the device implanted, the tachycardia became more of a problem and so did my irregular heartbeat. It was literally constant. So the doc decided to try the verapamil again. I can't remember if the dosage was the same as previously taken but I notice an improvement the second time around. I'm starting to notice some irregular hb again and some tachycardia so we'll see what happens. They'll be removing my CRT Device in a few months since I haven't had any improvement. Hope you find relief soon!!

  • I've taken Veraprimil for about 20 years to reduce PVCs. It worked very well. I have migraines & there is some evidence that it plays a part in preventing them. I was diagnosed with AF last March, & the EP elected to keep me on with a slightly higher dose as I tolerate it well & it appears to work keeping my heart rate down.

  • Hi

    I am on Verapamil, been on it for about 3 yrs, cant take Bisopronol as I have Asthma, I have been fine on it until I had a Cryoblation, early this year my heart Rate drops very low so they have lowered the dose which has helped a bit but think I will have to go on something else waiting to hear from hospital,

    Suzy

You may also like...